Table of Contents Author Guidelines Submit a Manuscript
Journal of Applied Mathematics
Volume 2012, Article ID 523812, 12 pages
http://dx.doi.org/10.1155/2012/523812
Research Article

LMI Approach to Stability Analysis of Cohen-Grossberg Neural Networks with -Laplace Diffusion

1Department of Mathematics, Yibin University, Yibin 644007, China
2Institute of Mathematics, Yibin University, Yibin 644007, China
3College of Applied Mathematics, University of Electronic Science and Technology of China, Chengdu 610054, China

Received 1 August 2012; Revised 24 October 2012; Accepted 12 November 2012

Academic Editor: Zhilong L. Huang

Copyright © 2012 Xiongrui Wang et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

The nonlinear -Laplace diffusion () was considered in the Cohen-Grossberg neural network (CGNN), and a new linear matrix inequalities (LMI) criterion is obtained, which ensures the equilibrium of CGNN is stochastically exponentially stable. Note that, if , -Laplace diffusion is just the conventional Laplace diffusion in many previous literatures. And it is worth mentioning that even if , the new criterion improves some recent ones due to computational efficiency. In addition, the resulting criterion has advantages over some previous ones in that both the impulsive assumption and diffusion simulation are more natural than those of some recent literatures.

1. Introduction and Preparation

It is well known that Cohen-Grossbeg neural network (CGNN) was proposed by Cohen and Grossberg [1] in 1983. Since then there have been a lot of interested results obtained in many literatures (see [29]) due to its general applications, such as pattern recognition, image and signal processing, optimization automatic control, and artificial intelligence. Usually, there exist the impulsive effect and time-varying delays phenomenon in various neural networks [3, 57, 1014]. Besides, diffusion effects cannot be avoided in the neural networks when electrons are moving in asymmetric electromagnetic fields [1518]. However, diffusion disturbance was always simulated simply by linear Laplace diffusion [1518]. Few papers involved the nonlinear reaction-diffusion [19]. So in this paper, we investigate the stability of the following stochastic CGNN with nonlinear -Laplace diffusion (): where is a bounded subset in with smooth boundary , and denotes the outward normal derivative on .

Remark 1.1. If , system (1.1) was studied by [5] though there is a little difference between Dirichlet boundary condition and Neumann boundary condition. However, our impulsive assumption is more natural than that of [5], which will result in some difference in methods.

Here, is a diagonal matrix, is a bounded compact set with smooth boundary, , and is a -dimensional Brownian motion defined on a complete probability space with the natural filtration generated by the process . We associate with the canonical space generated by all and denoted by the associated -algebra generated by with the probability measure . presents an amplification function, is an appropriately behavior function, and and denote the activation function. corresponds to the transmission delays at time, and is called the impulsive moment with and . We always assume . , ,  is Hadamard product of matrix and [20]. Here, the diffusion parameters matrix is denoted simply as . Let , and matrix , and we denote . Particularly, for the case of .

Remark 1.2. Diffusion effects always occur in the neural networks when electrons are moving in asymmetric electromagnetic fields [1518], and diffusion behavior is so complicated that it cannot always be simulated by linear Laplace diffusion. So in this paper, the nonlinear -Laplace diffusion is considered in System (1.1).

Assume, in addition, the following.(H1) is a bounded, positive, and continuous diagonal matrix, that is, there exist two positive diagonal matrices and such that .(H2) such that there exists a positive diagonal matrix satisfying for all .(H3) There exist two positive diagonal matrices and such that (H4) The null solution is the equilibrium point of system (1.1), that is, the following conditions hold: where the symmetrical matrix .

For convenience's sake, we introduce some standard notations(i): the space of real Lebesgue measurable functions of , it is a Banach space for the 2-norm with , where is Euclid norm.(ii): the family of all -measurable value random variable such that , where stands for the mathematical expectation operator with respect to the given probability measure .(iii) (<0): a positive (negative) definite symmetrical matrix, that is, (<0) for any .(iv) (≤0): a semipositive (semi-negative) definite symmetrical matrix, that is, (≤0) for any .(v): this means is a semi-positive (semi-negative) symmetrical definite matrix.(vi): this means is a positive (negative) symmetrical definite matrix.(vii) denotes the largest and smallest eigenvalue of symmetrical matrix , respectively.(viii): identity matrix with compatible dimension.(ix)Denote for any matrix ; for any .

Let denote the state trajectory from the initial data on in .

Definition 1.3. The null solution of impulsive system (2.2) is globally stochastically exponentially stable in the mean square if for every , there exists scalars and such that

Lemma 1.4 (see [11]). Let be any matrices, is a positive number and matrix , then

Lemma 1.5 (Schur complement [3]). The LMI where matrix and symmetrical matrices and   depend on , is equivalent to any one of the following conditions: (L1); (L2).

Lemma 1.6 (see [21]). Consider the following differential inequality: where and is continuous except , where it has jump discontinuities. The sequence satisfies , and . Suppose that(1); (2), where , and there exist constants such that where , is the unique solution of equation then In addition, if , then

Computer simulation is shown in Figures 1, 2, 3, and 4.

523812.fig.001
Figure 1: Computer simulation of the state .
523812.fig.002
Figure 2: Sectional curve of the state variable .
523812.fig.003
Figure 3: Computer simulation of the state .
523812.fig.004
Figure 4: Sectional curve of the state variable .

2. Main Results

Theorem 2.1. If assumptions (H1)–(H4) hold, in addition, the following conditions are satisfied:(C1) there exists diagonal matrices and such that (C2), where , where for all ;(C3) there exists a constant such that , and , where is the unique solution of the equation , and , , then the null solution of system (1.1) is stochastically exponentially stable with convergence rate .

Proof. First, we can get by Guass formula (see [20, Lemma 2.3])
Construct the Lyapunov functional as follows: where
Then And then we have
Next, we use the method similar as that of [22]. Since is the solution of system, and for all , we can get by formula
Then we have
Thus, for small enough , we have and then Since
Then, Next, we have
Now the conditions (C1)–(C3) and Lemma 1.6 deduce or which together with Definition 1.3 implies the accomplishment of the proof.

Remark 2.2. The nonlinear -Laplace diffusion brings a great difficulties in judging the stability. However, even if , Theorem 2.1 has more computational efficiency than [15, Theorem 3.1] due to LMI criterion.

3. Examples

Consider the following impulsive CGNN: where , and the corresponding matrices We might as well assume that for all , and By way of MATLAB LMI Control Toolbox, we can solve the LMI condition in (C1) and get Next, we will prove that such and make (C2) and (C3) hold. Indeed, by computing directly, we can obtain , and then (C2) holds. Moreover, we might as well assume , and then we have , thus (C3) is satisfied. Now from Theorem 2.1 we can compute the convergence .

4. Conclusions

In this paper, we investigate the influence of impulse, time-delays and diffusion behaviors on the stability of stochastic Cohen-Grossberg neural network (CGNN). The LMI conditions of stochastic exponential stability of impulsive CGNN with -Laplace reaction-diffusion terms was given, and an illustrate example was also given to show the effectiveness of the obtained result. Besides, the result obtained in this paper is also valid to the Laplace reaction-diffusion (in the case of ) and has more computational efficiency due to the LMI approach even if (Remark 2.2).

Acknowledgments

This work was supported by the National Basic Research Program of China (2010CB732501), by Scientific Research Fund of Science Technology Department of Sichuan Province 2011JYZ010, and by Scientific Research Fund of Sichuan Provincial Education Department (11ZA172, 12ZB349).

References

  1. M. A. Cohen and S. Grossberg, “Absolute stability of global pattern formation and parallel memory storage by competitive neural networks,” IEEE Transactions on Systems, Man, and Cybernetics, vol. 13, no. 5, pp. 815–826, 1983. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  2. K. Yuan and J. Cao, “An analysis of global asymptotic stability of delayed Cohen-Grossberg neural networks via nonsmooth analysis,” IEEE Transactions on Circuits and Systems I, vol. 52, no. 9, pp. 1854–1861, 2005. View at Publisher · View at Google Scholar
  3. S. Arik and Z. Orman, “Global stability analysis of Cohen-Grossberg neural networks with time varying delays,” Physics Letters A, vol. 341, no. 5-6, pp. 410–421, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  4. J. Zhang, Y. Suda, and H. Komine, “Global exponential stability of Cohen-Grossberg neural networks with variable delays,” Physics Letters A, vol. 338, no. 1, pp. 44–50, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  5. X. H. Zhang, S. L. Wu, and K. Li, “Delay-dependent exponential stability for impulsive Cohen-Grossberg neural networks with time-varying delays and reaction-diffusion terms,” Communications in Nonlinear Science and Numerical Simulation, vol. 16, no. 3, pp. 1524–1532, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  6. M. Jiang, Y. Shen, and X. Liao, “Boundedness and global exponential stability for generalized Cohen-Grossberg neural networks with variable delay,” Applied Mathematics and Computation, vol. 172, no. 1, pp. 379–393, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  7. Q. Song and J. Cao, “Stability analysis of Cohen-Grossberg neural network with both time-varying and continuously distributed delays,” Journal of Computational and Applied Mathematics, vol. 197, no. 1, pp. 188–203, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  8. K. N. Wu and X. H. Ding, “Stability and stabilization of impulsive stochastic delay differential equations,” Mathematical Problems in Engineering, vol. 2012, Article ID 176375, 16 pages, 2012. View at Publisher · View at Google Scholar
  9. Y. F. Guo and F. L. Zhu, “New results on stability and stabilization of markovian jump systems with partly known transition probabilities,” Mathematical Problems in Engineering, vol. 2012, Article ID 869842, 11 pages, 2012. View at Google Scholar
  10. K. Wang, Z. D. Teng, and H. J. Jiang, “Global exponential synchronization in delayed reaction-diffusion cellular neural networks with the Dirichlet boundary conditions,” Mathematical and Computer Modelling, vol. 52, no. 1-2, pp. 12–24, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  11. J. Cao and J. Wang, “Global asymptotic stability of a general class of recurrent neural networks with time-varying delays,” IEEE Transactions on Circuits and Systems I, vol. 50, no. 1, pp. 34–44, 2003. View at Publisher · View at Google Scholar
  12. P. Balasubramaniam and R. Rakkiyappan, “Delay-dependent robust stability analysis for Markovian jumping stochastic Cohen-Grossberg neural networks with discrete interval and distributed time-varying delays,” Nonlinear Analysis: Hybrid Systems, vol. 3, no. 3, pp. 207–214, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  13. R. Rakkiyappan and P. Balasubramaniam, “Dynamic analysis of Markovian jumping impulsive stochastic Cohen-Grossberg neural networks with discrete interval and distributed time-varying delays,” Nonlinear Analysis: Hybrid Systems, vol. 3, no. 4, pp. 408–417, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  14. M. Syed Ali and P. Balasubramaniam, “Robust stability of uncertain fuzzy Cohen-Grossberg BAM neural networks with time-varying delays,” Expert Systems with Applications, vol. 36, no. 7, pp. 10583–10588, 2009. View at Publisher · View at Google Scholar
  15. X. Liang and L. S. Wang, “Exponential stability for a class of stochastic reaction-diffusion Hopfield neural networks with delays,” Journal of Applied Mathematics, Article ID 693163, 12 pages, 2012. View at Google Scholar · View at Zentralblatt MATH
  16. Y. T. Zhang, “Asymptotic stability of impulsive reaction-diffusion cellular neural networks with time-varying delays,” Journal of Applied Mathematics, Article ID 501891, 17 pages, 2012. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  17. A. Salem, “Invariant regions and global existence of solutions for reaction-diffusion systems with a tridiagonal matrix of diffusion coefficients and nonhomogeneous boundary conditions,” Journal of Applied Mathematics, Article ID 12375, 15 pages, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  18. P. Balasubramaniam and C. Vidhya, “Global asymptotic stability of stochastic BAM neural networks with distributed delays and reaction-diffusion terms,” Journal of Computational and Applied Mathematics, vol. 234, no. 12, pp. 3458–3466, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  19. D. J. Higham and T. Sardar, “Existence and stability of fixed points for a discretised nonlinear reaction-diffusion equation with delay,” Applied Numerical Mathematics, vol. 18, no. 1–3, pp. 155–173, 1995. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  20. R. F. Rao, S. M. Zhong, and X. R. Wang, “Stochastic stability criteria with LMI conditions for Markovian jumping impulsive BAM neural networks with mode-dependent time-varying delays and nonlinear reaction-diffusion,” Communications in Nonlinear Science and Numerical Simulation. In press.
  21. D. Yue, S. F. Xu, and Y. Q. Liu, “A differential inequality with delay and impulse and its applications to the design of robust controllers,” Control Theory & Applications, vol. 16, no. 4, pp. 519–524, 1999. View at Google Scholar
  22. X. H. Wang, Q. Y. Guo, and D. Y. Xu, “Exponential p-stability of impulsive stochastic Cohen-Grossberg neural networks with mixed delays,” Mathematics and Computers in Simulation, vol. 79, no. 5, pp. 1698–1710, 2009. View at Publisher · View at Google Scholar